Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 68, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Sep 24, 2016, 8:29 PM CDT for Pottawatomie County, Kansas. It took effect at Sep 25, 2016, 5:05 AM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2016, 8:29 PM CDT (01:29 UTC)
- In effect from
- Sep 25, 2016, 5:05 AM CDT
- Expired
- Sep 26, 2016, 3:12 PM CDT
- In force
- 34 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 34 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
232 WGUS43 KTOP 250129 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 829 PM CDT SAT SEP 24 2016 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Vermillion Creek near Louisville affecting Pottawatomie County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC149-250929- /O.NEW.KTOP.FL.W.0068.160925T1005Z-160926T2012Z/ /LOUK1.1.ER.160925T1005Z.160925T1800Z.160926T0212Z.NO/ 829 PM CDT SAT SEP 24 2016 The National Weather Service in Topeka, KS has issued a * Flood warning for The Vermillion Creek near Louisville. * from late tonight to Monday afternoon. * Flood stage is 30.0 feet. * Forecast...The river is forecast to have a maximum value of 33.4 feet Sunday early afternoon. && LAT...LON 3933 9622 3933 9619 3929 9621 3926 9625 3927 9626 $$
2 follow-up statements
329 WGUS83 KTOP 250917 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 417 AM CDT SUN SEP 25 2016 ...The Flood Warning continues for the following streams in Kansas... Black Vermillion River at Frankfort affecting Marshall County Cross Creek near Rossville affecting Shawnee County ...The Flood Warning continues for the following streams in Kansas.. Mill Creek Near Paxico affecting Wabaunsee County Soldier Creek near Delia affecting Jackson and Shawnee Counties Vermillion Creek near Louisville affecting Pottawatomie County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC085-177-251717- /O.CON.KTOP.FL.W.0072.000000T0000Z-160926T0600Z/ /DELK1.2.ER.160925T0710Z.160925T1200Z.160925T1800Z.NO/ 417 AM CDT SUN SEP 25 2016 The Flood Warning continues for The Soldier Creek near Delia. * until late tonight. * At 3:45 AM Sunday the stage was 26.9 feet. * Flood stage is 26.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 27.2 feet by this morning. The river will fall below flood stage this afternoon. * Impact...At 26.5 feet...106th Road in southern Jackson County floods about 200 feet west of Soldier Creek. && LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591 $$ KSC117-251717- /O.EXT.KTOP.FL.W.0067.160925T1121Z-160926T0818Z/ /FKFK1.1.ER.160925T1121Z.160925T1200Z.160925T2018Z.NO/ 417 AM CDT SUN SEP 25 2016 The Flood Warning continues for The Black Vermillion River at Frankfort. * until late tonight. * At 3:30 AM Sunday the stage was 14.6 feet. * Flood stage is 19.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 20.0 feet by this morning.The river will fall below flood stage by late this afternoon. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$ KSC177-251717- /O.EXT.KTOP.FL.W.0071.160925T1059Z-160925T1923Z/ /RSSK1.1.ER.160925T1059Z.160925T1200Z.160925T1323Z.UU/ 417 AM CDT SUN SEP 25 2016 The Flood Warning continues for The Cross Creek near Rossville. * until this afternoon. * At 3:30 AM Sunday the stage was 24.3 feet. * Flood stage is 25.0 feet. * Minor flooding is forecast. * Impact...At 25.0 feet...Minor flooding along the creek occurs. && LAT...LON 3922 9598 3922 9592 3911 9593 3911 9598 $$ KSC197-251717- /O.CON.KTOP.FL.W.0069.000000T0000Z-160926T0110Z/ /PXCK1.1.ER.160925T1031Z.160925T1200Z.160925T1310Z.NO/ 417 AM CDT SUN SEP 25 2016 The Flood Warning continues for The Mill Creek Near Paxico. * until this evening. * At 4:01 AM Sunday the stage was 19.4 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early this morning and continue to rise to near 22.6 feet by this morning.The river will fall below flood stage by this morning. * Impact...At 21.0 feet...Low lying farm fields and campsites along the creek begin to flood. && LAT...LON 3911 9600 3908 9595 3906 9601 3901 9627 3906 9628 $$ KSC149-251717- /O.CON.KTOP.FL.W.0068.000000T0000Z-160926T2012Z/ /LOUK1.1.ER.000000T0000Z.160925T1800Z.160926T0212Z.NO/ 417 AM CDT SUN SEP 25 2016 The Flood Warning continues for The Vermillion Creek near Louisville. * until Monday afternoon. * Flood stage is 30.0 feet. * Forecast...The river is forecast to have a maximum value of 33.4 feet this afternoon. && LAT...LON 3933 9622 3933 9619 3929 9621 3926 9625 3927 9626 $$
099 WGUS83 KTOP 251451 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 951 AM CDT SUN SEP 25 2016 ...The Flood Warning is cancelled for the following streams in Kansas... Black Vermillion River at Frankfort affecting Marshall County Vermillion Creek near Louisville affecting Pottawatomie County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-251521- /O.CAN.KTOP.FL.W.0067.000000T0000Z-160926T0818Z/ /FKFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 951 AM CDT SUN SEP 25 2016 The Flood Warning is cancelled for The Black Vermillion River at Frankfort. * At 9:30 AM Sunday the stage was 15.8 feet. * Flood stage is 19.0 feet. * Forecast...The river will crest below flood stage at 16.3 feet this afternoon, then fall thereafter. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$ KSC149-251521- /O.CAN.KTOP.FL.W.0068.000000T0000Z-160926T2012Z/ /LOUK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 951 AM CDT SUN SEP 25 2016 The Flood Warning is cancelled for The Vermillion Creek near Louisville. * At 9:32 AM Sunday the stage was 22.0 feet. * Flood stage is 30.0 feet. * Forecast...The creek crested below flood stage at 22.0 feet. The creek will fall to 9.9 feet by Monday morning. && LAT...LON 3933 9622 3933 9619 3929 9621 3926 9625 3927 9626 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 24, 6:20 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 24, 6:20 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 620 PM CDT SAT SEP 24 2016 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Sunday) Issued at 322 PM CDT Sat Sep 24 2016 A deep upper level low located near the eastern Wyoming/Montana boarder has been lifting northeast today. With this, a wave rounding the trough axis has lifted into central Kansas causing scattered thunderstorms and showers to continue this afternoon. There is an unstable environment ahead of these showers with mesoanalysis indicating up to 2500 J/kg of CAPE available. Shear remains largely unidirectional near 25kts and mid level lapse rates are unimpressive. The abundant moisture and CAPE, however, could be enough to see isolated strong wind gusts. Heavy rain later in the evening may end up being the main threat with this system. The first push of precipitation looks to move east of the area by midnight before another wave pushes north ahead of the front. This round will bring more showers and storms mainly to very eastern and east central Kansas by early morning. PWATS this evening and overnight remain near 2 inches and there is a chance for some training storms and locally heavy rainfall. Generally total rainfall looks to be around an inch and a half, although locally heavier amounts are expected. The front will push through northeast Kansas in the morning tomorrow bringing precipitation chances to an end from the northwest to southeast throughout the day. Skies will begin to clear and colder air will be ushered in behind the front. High temperatures tomorrow will be much cooler than this past week, topping out in the lower 70s. .LONG TERM...(Sunday night through Saturday) Issued at 322 PM CDT Sat Sep 24 2016 Sunday night high pressure will build into the region as the cold front pushes south across Texas. A dry and cooler period is expected across the area with high pressure in control through much of the upcoming week. Temperatures will be on the cool side with lows dropping down into the 40s Sunday night and Monday night. Highs will be in the lower 70s Monday and in the mid 70s on Tuesday. Airmass will modify by the end of the week. Moisture looks to be minimal with the Gulf cut off for much of the week with some return flow beginning at the end of the week. Models bring a chance for showers and a few storms with the passage of a mid level trough and modest moisture return Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 617 PM CDT Sat Sep 24 2016 Occasional thunderstorms will impact TAF sites through the next several hours. Storms will be heavy at times with visibility occasionally falling below 1SM and winds possibly gusting to 30 kts or more. Storms are likely to end close to 07Z at MHK and 15Z at TOP/FOE. There is a small chance for cigs in the 008-015 range to develop for a few hours as precip comes close to ending, but for now have not included in TAF due to low confidence. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...Heller LONG TERM...53 AVIATION...Barjenbruch
Hazardous weather outlook, Sep 24, 3:33 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 333 PM CDT SAT SEP 24 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-252045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 333 PM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE NIGHT ACROSS THE OUTLOOK AREA. A FEW OF THE STORMS MAY BE STRONG TO SEVERE LATE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE STRONG WINDS. ALSO...THERE IS THE CONCERN FOR LOCALLY HEAVY RAINFALL TONIGHT WITH 1 TO 2 INCHES OF RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CONCERN FOR LOCALLY HEAVY RAINFALL WILL CONTINUE SUNDAY MORNING MAINLY ACROSS EAST CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Sep 24, 6:37 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
637 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HEAVY RAIN SW SENECA 39.83N 96.07W
09/24/2016 M3.80 INCH NEMAHA KS TRAINED SPOTTER
&&
BYRNELocal storm report, Sep 24, 6:42 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
642 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD CENTRALIA 39.73N 96.13W
09/24/2016 NEMAHA KS LAW ENFORCEMENT
FLOODING IS OCCURRING IN SEVERAL PARTS OF
NEMAHA COUNTY, INCLUDING CENTRALIA. K187 IS
CLOSED BETWEEN MM 3 AND MM 4, A COUNTY ROAD
IS CLOSED NEAR SENECA, AND PORTIONS OF
TENNESSEE CREEK AND THE NEMAHA RIVER ARE OUT
OF THEIR BANKS NEAR SENECA.
&&
NWS TOPEKA KS
IRIS SYSTEMLocal storm report, Sep 24, 6:48 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
648 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM FLOOD BLAINE 39.50N 96.40W
09/24/2016 POTTAWATOMIE KS LAW ENFORCEMENT
STANDING WATER IS COVERING K16 NEAR BLAINE.
&&
BBLocal storm report, Sep 24, 6:55 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
655 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD MANHATTAN 39.18N 96.57W
09/24/2016 RILEY KS LAW ENFORCEMENT
STALLED CAR AT UNDERPASS AT 2100 BLOCK OF POYNTZ AVE.
NEAR HIGH SCHOOL.
&&
BYRNELocal storm report, Sep 24, 7:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
729 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HEAVY RAIN 2 E DOVER 38.96N 95.90W
09/24/2016 M2.17 INCH SHAWNEE KS TRAINED SPOTTER
2.17 INCHES IN 1 HOUR AND 15 MINUTES.
&&
BBLocal storm report, Sep 24, 7:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
735 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM FLASH FLOOD 2 SSE SENECA 39.81N 96.05W
09/24/2016 NEMAHA KS LAW ENFORCEMENT
FLASH FLOODING CONTINUES IN NEMAHA COUNTY,
SPECIFICALLY NEAR THE TOWNS OF SENECA AND
CENTRALIA.
&&
BBThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:05 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson, Lyon, Osage, Pottawatomie, Shawnee and 1 more | 3 hr |
| Sep 24, 7:41 PM CDT | Flash Flood Warning | TOP | Brown | 3 hr |
| Sep 24, 8:18 PM CDT | River Flood Warning | TOP | Marshall | 31 hr |
| Sep 24, 8:29 PM CDT | Flash Flood Warning | TOP | Lyon, Osage, Shawnee, Wabaunsee | 4 hr |
| Sep 24, 9:18 PM CDT | Flash Flood Warning | TOP | Jackson, Jefferson | 3 hr |
| Sep 24, 10:48 PM CDT | Areal Flood Warning | TOP | Brown, Jackson, Nemaha, Pottawatomie, Riley, Wabaunsee | 6 hr |
| Sep 24, 11:34 PM CDT | River Flood Warning | TOP | Wabaunsee | 21 hr |
| Sep 24, 11:34 PM CDT | River Flood Warning | TOP | Shawnee | 21 hr |
| Sep 25, 12:26 AM CDT | Areal Flood Warning | TOP | Geary, Jackson, Jefferson, Lyon, Morris, Osage and 4 more | 6 hr |
| Sep 25, 12:27 AM CDT | River Flood Warning | TOP | Shawnee | 21 hr |
| Sep 25, 12:27 AM CDT | River Flood Warning | TOP | Jackson, Shawnee | 23 hr |
| Sep 25, 4:53 AM CDT | River Flood Warning | TOP | Lyon, Osage | 16 hr |
| Sep 25, 8:44 AM CDT | River Flood Warning | TOP | Lyon | 32 hr |
| Sep 25, 8:44 AM CDT | River Flood Warning | TOP | Lyon | 43 hr |
| Sep 25, 8:44 AM CDT | River Flood Warning | TOP | Lyon | 63 hr |
| Sep 25, 10:44 AM CDT | Areal Flood Warning | TOP | Jefferson | 6 hr |
| Sep 25, 11:39 AM CDT | Areal Flood Warning | TOP | Jefferson | 6 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.